Overingestion of isoniazid can cause confusion, slurred speech, seizures, coma, and death. Most cases of a central nervous system toxic reaction due to isoniazid use result from sudden intentional or accidental overdose. We describe a patient taking 1200 mg of isoniazid daily for 6 weeks who presented to the hospital with confusion and lethargy that progressed to coma. Within 30 minutes of receiving 1 g of intravenous pyridoxine hydrochloride, the patient was fully alert and lucid. The diagnosis of a toxic reaction to isoniazid was delayed by the possibility of concurrent active neurosyphilis and the failure to initially consider isoniazid poisoning in a patient without a history of sudden isoniazid overdose. Arch Intern Med. 1997;157:2518-2520
No takes yet. Share an insight, caveat, or question.
Alan R. Salkind (1997) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: